Alert archive / New York / Flash Flood Warnings in 2000

Flash Flood Warning 12, NWS Binghamton, NY

June 13, 2000Steuben County, New York

NWS Binghamton, NY issued this flash flood warning at Jun 13, 2000, 4:53 PM EDT for Steuben County, New York. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 13, 2000, 4:53 PM EDT (20:53 UTC)
Expired
Jun 13, 2000, 6:15 PM EDT
In force
82 min
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Steuben County, NY

The radar

The Binghamton radar (KBGM), 119 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2000-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2000-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 132055
FFWBGM
NYC101-132215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
453 PM EDT TUE JUN 13 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  STEUBEN COUNTY IN CENTRAL NEW YORK.

* UNTIL 615 PM EDT.

* AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A THUNDERSTORM WITH VERY HEAVY RAINFALL...JUST SOUTH OF HORNELL 
  ...MOVING EAST SOUTHEAST AT 25 MPH.

* THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR...
  JASPER AROUND 505 PM EDT.
  CAMERON AND WEST CAMERON AROUND 510 PM EDT.
  CAMERON MILLS AND NORTH CAMERON AROUND 515 PM EDT.
  RISINGVILLE AROUND 520 PM EDT.
  THURSTON AROUND 525 PM EDT.
  ADDISON AND CAMPBELL AROUND 530 PM EDT.

THUNDERSTORMS ACROSS CENTRAL STEUBEN COUNTY HAVE PRODUCED BETWEEN 1 
AND 1.5 INCHES OF RAIN DURING THE LAST 2 HOURS BRINGING MANY STREAMS 
TO BANKFULL...AND PRODUCING SOME FLOODING OF POOR DRAINAGE AREAS.  
EMERGENCY MANAGEMENT ALSO REMORTS A FEW MUDSLIDES. ADDITIONAL 
RAINFALL OF ONE HALF INCH DURING THE NEXT HOUR WILL CAUSE FLOODING 
ACROSS CENTRAL STEUBEN COUNTY...ESPECIALLY IN AND NEAR THE CAMERON 
AREA. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.

LAT...LON 4229 7774 4211 7778 4197 7694 4224 7696

$$

WALDSTREICHER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 10:20 AM EDT, 6 hours 33 minutes earlier.

Area forecast discussion, Jun 13, 10:20 AM EDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1020 AM EDT TUE JUN 13 2000

GOING FORECAST LOOKS GOOD...SO NOT MUCH IN THE WAY OF CHANGES WILL
BE MADE THIS MORNING. ONE BATCH OF SHOWERS CURRENTLY MOVING ACROSS
THE FA WITH BETTER COVERAGE ACROSS THE N ZONES. EXPECT MORE
DEVELOPMENT TO THE SW THIS AFT THAT WILL MOVE INTO THE FA AS WEAK S/W'S
CONTINUE TO TRANVERSE THE AREA. MAY ADD THE MENTION OF THUNDER TO
THE W AND N Z!ONES AND TWEAK A FEW TEMPS...OTHERWISE NO CHANGES.

.BGM...NONE.

SMF

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:12 PM EDTFlash Flood WarningBGMSteuben3 hr

Nearby

Flash Flood Warnings in New York, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.